Log in
Parkinson's Movement
15,703 members14,502 posts

Switching from sinemet to rytary

My mom is in her first week of rytary from sinemet. She took 4 sinemet pills a day. Her rytary dose is 95. The doctor had her gradually increasing this over 10 days to see what works for her. She is now up to 3 pills at 4 times per day but says when she wakes up around 4:30 she feels awful and has difficulty moving. This did not happen on sinemet. Her last dose of sinemet was at 5 each day and her first dose was at 4:30-5:00. Her energy level is low in afternoon so doctor switched to rytary. How long did it take you to find correct dose?

14 Replies
oldestnewest

My husband was taking Sinemet and kept having wearing off time. He was switched to Rytary and now takes 10 a day, or 2 every 3 1/2 hours to prevent wearing off. It seems to constantly change,.

1 like
Reply

What dosage? Is it 95?

Reply

Rytary ER 48.75 mg. 195mg capsule

Reply

How often was he taking Sinemet daily ? What time is his last dosage now with Rytary ?

Reply

I have been on it for about 1.5yrs since it came out. It works well for me but there are a couple of caveats with it. You have to take the drug within 15 min each day, because I find that if your body concentration gets below a certain level then it doesn't kick in for about 1.5hrs. It works best and most consistent if you take it 30min to 45 min before you eat. I was on Stalevo before this and that med me drowsy to the point I would dose off while driving. Thanks

1 like
Reply

My dad was on 2x195 of Rytary 5x a day. His dementia got really bad with anger issues. We had to take him off after about 7 months. He is now back on c/l 150 mg x 5 times a day. He is better overall. We questioned the dosage of Rytary but the doctor say that was the correct recommended amount to equal what he was taking.

Reply

From my experience, I can tell you that the recommended dose of Rytary is just a starting point. I started at 195mg 3 X day but had to have it adjusted it up to 245mg 4x day before it really helped. I was told that it depends on many factors including (believe it or not) gut bacteria.

Reply

Does your Mom regularly engage in exercise as well as take PD pills?

Reply

Not regularly - she works out with a trainer twice per week but does not do much more. Biggest issue is anxiety and confidence. That has been a struggle since diagnosis. Neurologist even commented how a lot of her fear and hesitation is in her head - very frustrating.

Reply

My mother had undiagnosed PD late in life. She died at 94 not due to PD, but to a negligent doctor during surgery. She walked all the halls in her retirement home with her 3-wheeler twice a day. She dressed every day — sometimes with a little help — as though she had an audience with Prince Harry!

PD drugs mask what’s going on. They give relief for a time but they neither reverse nor fix the PD problem. Physical exercise slows PD’s progression, and in some cases, including mine, reverses it. Order the book by John Pepper, Reversing Parkinson’s. He also has a web site bearing that name. He’s in his mid-80s.

Scheduled mtgs with a physical therapist can get the ball rolling, but regular, daily age- and PD stage-appropriate exercise can create the endorphins that help PD victims also attain and maintain a positive mental attitude. Don’t institutionalize a complete dependency of your Mom on the two mtgs per week with her physical therapist.

I wish you much success.

“I have PD, but PD does not have me.”

Reply

Jcavana

Indeed its very frustrating especially when your neurologist/dr doesn’t understand what you’re going through. Anxiety is no joke, I’ve been with PD for 10 yrs and I stil struggle with anxiety and depression, and no they’re not “just in my head” they’re real. Maybe your mom is depressed? Talk to her to seeing a therapist, if she’s not already doing. Good luck and God Bless 🙏🏽

Reply

Do you think there was a dosage confusion? She was taking four pills a day and what the doctor prescribed was four pills four times a day that would make it 16 pills day.

Reply

It somewhat varied , but he was taking around 5 doses a day, or more of Sinemet. He was having wearing off. Now he takes approximately 5 doses a day of Rytary, sometimes in the middle of the night also.

Reply

I've been on Rytary for 4 years. Works well, but I still have to wake up in the middle of the night to take one. My schedule is 3, 7, 11 (3am, 7am, 11am, 3pm, 7pm, 11pm). My dose is 245mg, but that can vary from person to person. Since your mother is taking 95mg, my 245mg is a little less than 3x that, so 3 of her pills every 4 hours would be similar to what I take.

Reply

You may also like...